Alert archive / Indiana / River Flood Warnings in 2019

River Flood Warning 250, NWS Indianapolis, IN

May 1, 2019Carroll County, Tippecanoe County, White County, Indiana

NWS Indianapolis, IN issued this river flood warning at May 1, 2019, 12:37 PM EDT for Carroll County, Tippecanoe County, White County, Indiana. It was in force for 21 days.

The area

The counties it named.

The facts

Issued
May 1, 2019, 12:37 PM EDT (16:37 UTC)
Expired
May 22, 2019, 12:37 PM EDT
In force
21 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, IN, Tippecanoe County, IN, White County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:34 PM EDT, 18 hours 3 minutes earlier.

Area forecast discussion, Apr 30, 6:34 PM EDT, 18 hours 3 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
634 PM EDT Tue Apr 30 2019

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 420 PM EDT Tue Apr 30 2019

A sharp warm front is draped across central Indiana this
afternoon, with temperatures across the northern portion of the
area in the low 50s and the low 80s across the southern forecast
area. This boundary will meander around Indiana for much of the
coming week, with near constant chances for showers and
thunderstorms through the early portion of the weekend, followed
by a brief break Saturday night into Sunday, and then more rain
chances early next week as another frontal system moves into the
area.

&&

.NEAR TERM /Tonight/...
Issued at 420 PM EDT Tue Apr 30 2019

A few showers and storms are present across mainly northwestern
portions of the area this afternoon. The area is in a marginal
risk for severe but so far storms upstream in the watch seem to be
remaining below severe limits. Being near peak heating, and any
fairly weak to middling instability over central Indiana being
elevated, expect that the severe threat will be quite low
overnight. Will likely see some increase in coverage of rain and a
few storms as upstream activity bleeds over into the area, but
there will be a sharp gradient from categorical pops in the
west/northwest to slight chances in the southeast.

Consensus temperatures appeared reasonable and were generally
accepted. Frontal position will have a lot to say on how well
these verify.

&&

.SHORT TERM /Wednesday through Friday/...
Issued at 420 PM EDT Tue Apr 30 2019

Frontal boundary will remain in the region throughout the short
term period, requiring basically constant chances for showers and
thunderstorms. Chances will be highest Thursday into Thursday
evening as somewhat more organized low pressure moves along the
boundary and begins to eject it eastward. The area is under
marginal risk each of the next two days and this is quite
reasonable.

Outside of storms, conditions will likely be a bit breezy on
Wednesday, with gusts to 30+ knots possible. Should remain below
advisory criteria.

Consensus temperatures were very reasonable and required only
minor adjustments.

&&

.LONG TERM (Friday Night Through Tuesday)...
Issued at 259 PM EDT Tue Apr 30 2019

Models are close enough that the model blend initialization
was accepted for most items.

Upper flow will change from an upper trough to near zonal across the
area during the long term. A few surface fronts will move through
the area as well, bringing frequent chances for rain.

One front will be slowly exiting the area Friday night into
Saturday providing chance PoPs. After a brief dry period Saturday
night into Sunday, another front will drop in and meander across the
area into Tuesday.

GFS is most aggressive with rain with this front, with the ECMWF
much drier. Thus confidence is quite low in PoPs Sunday night
forward given that the front location and amount of precipitation is
in question.

&&

.AVIATION /Discussion for the 010000Z TAFS/...
Issued at 632 PM EDT Tue Apr 30 2019

The combination of a 35-40 kt low level across northwest Indiana,
moderately steep lapse rates, and a surface front drifting north
through the local area, will result in a continued threat for
widely scattered convection in the vicinity of the terminals this
evening. The best chances for convection directly impacting a
terminal appears to be at KLAF, which is closest to the low level
jet axis. Brief IFR visibility restrictions expected in the
heavier cells.

Convective threat may tend to diminish some from the southeast by
late this evening, as short term model data suggests the low
level jet may shift back to the west. However, the proximity of
the jet to KLAF may result in a convective threat lingering there
most of the night.

Otherwise, ceilings generally above 050 tonight, except in and
near precipitation areas, where they may be lower.

Threat for low level wind shear may increase by the pre dawn hours
of Wednesday as 850mb flow increases to near 45 kts.

Expecting surface winds to gradually veer across the terminals as
the surface front moves north. Surface winds should be 190-210
degrees, with frequent gusts 20-25 kts by dawn Wednesday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Nield
NEAR TERM...Nield
SHORT TERM...Nield
LONG TERM...50
AVIATION...JAS
Hazardous weather outlook, Apr 30, 6:13 PM EDT, 18 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
613 PM EDT Tue Apr 30 2019

INZ021-028>031-035>049-051>057-060>065-067>072-012215-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
613 PM EDT Tue Apr 30 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Isolated strong to severe thunderstorms are possible
tonight.

Hazards: Lightning, damaging winds, hail, and isolated tornadoes.

Timing: Through the night.

Discussion: A frontal boundary meandering across central Indiana will
be the source of showers and thunderstorms tonight and beyond.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Outlook: There are chances for thunderstorms across the area at times
from Wednesday through Friday night. A few strong to severe storms
are possible Wednesday and Wednesday night and Thursday and Thursday
night.

Discussion: A frontal boundary will continue to oscillate over
central Indiana through the latter part of this week...allowing for
periodic chances for rain and thunderstorms across central Indiana
for the majority of the work week. Some additional instability and
shear over the area on Wednesday and Thursday could allow for a few
of the storms to be severe. Otherwise lightning, gusty winds, and
locally heavy rainfall can be expected with the storms through the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 12:37 PM EDTRiver Flood WarningINDTippecanoe3 days
May 1, 5:46 PM EDTSpecial Weather StatementINDJennings44 min

Nearby

River Flood Warnings in Indiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.